Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Dec 6, 2021, 2:58 PM EST for Taylor County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2021, 2:58 PM EST (19:58 UTC)
- Expired
- Dec 6, 2021, 3:30 PM EST
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Taylor County, GA
The radar
The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209
WWUS82 KFFC 061958
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
258 PM EST Mon Dec 6 2021
GAZ079>081-091-093-062030-
Macon GA-Taylor GA-Marion GA-Crawford GA-Talbot GA-
258 PM EST Mon Dec 6 2021
...A strong thunderstorm will impact portions of northwestern Macon,
northeastern Marion, west central Crawford, southeastern Talbot and
Taylor Counties through 330 PM EST...
At 258 PM EST, a strong thunderstorm was near Junction City, or 9
miles south of Talbotton, moving east at 45 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Butler, Reynolds, Ideal, Junction City, Geneva, Baldwinville, Rupert,
Charing, Oakland, Potterville, Mauk, Howard, Marion Estates, Wesley
Church and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3239 8432 3240 8432 3240 8437 3243 8436
3243 8438 3242 8438 3241 8440 3245 8457
3263 8456 3271 8411 3256 8408 3235 8416
TIME...MOT...LOC 1958Z 271DEG 38KT 3254 8448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 6, 2:54 PM EST, 4 minutes earlier.
Area forecast discussion, Dec 6, 2:54 PM EST, 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 254 PM EST Mon Dec 6 2021 .SHORT TERM /Tonight through Tuesday Night/... A sizable area of rain with a few embedded thunderstorms in advance of an approaching cold front will continue pushing southeastward through the afternoon. As expected, convective intensity has subsided substantially as compared to this morning when this activity was pushing across Alabama and Tennessee. Instability is quite low (generally 250 J/kg or less MUCAPE) and more supportive shear continues to lift northeastward out of the area. Thus, the severe threat is quite low through the remainder of the afternoon, though a gusty storm remains possible over the next few hours, mainly across southwest portions of the area where instability is slightly higher. The cold front will push across north Georgia this afternoon and evening and into central Georgia overnight. Any lingering showers will end by this evening across north Georgia and gradually lessen across central Georgia as frontal forcing weakens and upper support diminishes further. As colder air filters in behind the front, morning lows will be noticeably more winter-like across north Georgia. Freezing temperatures are likely across far north Georgia where skies will be largely clear, and mid-30s are forecast as far south as the Atlanta metro. The front will pull up stationary across south-central Georgia on Tuesday. Largely overcast conditions will thus persist across central Georgia with any vestiges of clearer skies in north Georgia Tuesday morning gradually ending as clouds push back north through the day. This will be in advance of an upper perturbation approaching in the southwest flow aloft for late Tuesday. Scattered light rain showers will again increase initially across central Georgia Tuesday afternoon and lift northward Tuesday night into Wednesday morning. Highs Tuesday will run a few degrees below normal for a change, mainly in the 50s. RW && .LONG TERM /Wednesday through Monday/... The extended period is characterized by an active weather pattern bringing some much needed rainfall to the forecast area as portions of north and central Georgia have been experiencing abnormally dry conditions this fall. On Wednesday, only widespread showers are anticipated through the afternoon since instability remains weak as an upper level shortwave approaches the area. The shortwave is superimposed over a stalled surface frontal boundary set up across central Georgia that reinforces moisture at the lower levels of the atmosphere. GFS progged PWATs hovering around 1.0" to 1.35", which have backed off slightly from previous runs. Drier air sneaks in behind the front, but only for a brief period of time during northwesterly flow through the early morning hours of Thursday. Westerly flow aloft coupled with a southerly flow component at the surface allows moisture to be pumped into the region priming the atmosphere for a chance at more precipitation to develop along the surface frontal boundary draped over Georgia on Friday morning. By this weekend, the upper level pattern becomes more active as a longwave trough traverses the Great Plains and digs southward, amplifying from the Great Lakes Region through the ArkLaTex by Saturday afternoon. Global model guidance indicate better agreement in the longwave trough retaining its positive tilt in more recent runs as it approaches northwest Georgia Saturday, though the Euro and Canadian solutions have a cut off low developing at the upper levels. Progged PWATs surge up to 1.65" with chance to likely PoPs anticipated across north and central Georgia Saturday evening through Sunday. At this time, progged MUCAPE approaches 500 J/kg across patchy areas of north and central Georgia, with most of the instability remaining to our southwest outside of the forecast area. As of now, given weak and broad coverage of sufficient instability for our area, thunderstorms are limited to slight chance. Additionally, warm temperatures ahead of the cold front (high temperatures in the 70s across much of the forecast area) as well as abundant moisture surging from the Gulf of Mexico thanks to the southerly flow at the surface, will result in the possibility of any isolated thunderstorms bringing periods of heavy rainfall and gusty winds. This system will need to be monitored in future forecasts especially with respect to model trends in the orientation of the trough axis that will ultimately play a role in severe weather potential for this weekend. Monday, it remains to be seen whether or not conditions will remain dry as models disagree over the timing of trough/potential cut off low exiting the region. KAL && .AVIATION... 18Z Update... Area of shra and embedded tsra will affect ATL area sites primarily between 18-20z. Shra expected between 20-00Z at other sites. Cigs will largely remain MVFR through this evening in the 1200-2500 ft range. Improvement to VFR expected at ATL/AHN sites after 00-02z with lower cigs remaining at CSG/MCN overnight. SW winds 8-12kts with intermittent gusts up to 15-20kts become NW this evening and overnight with an eventual shift to NE and E after 13-15Z Tuesday at speeds 4-7kts. //ATL Confidence...18Z Update... Medium confidence on afternoon cigs. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 40 56 41 57 / 30 10 40 40 Atlanta 38 55 45 58 / 20 20 50 40 Blairsville 28 52 36 51 / 10 10 40 30 Cartersville 33 54 41 55 / 10 10 40 30 Columbus 44 57 48 64 / 50 30 40 50 Gainesville 38 53 41 55 / 10 10 40 40 Macon 46 60 46 64 / 40 30 40 50 Rome 33 54 40 57 / 10 10 40 30 Peachtree City 37 56 44 59 / 20 20 50 40 Vidalia 54 64 51 67 / 20 30 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....KAL AVIATION...RW
Hazardous weather outlook, Dec 6, 11:09 AM EST, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1109 AM EST Mon Dec 6 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1109 AM EST Mon Dec 6 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A few thunderstorms are possible this afternoon and evening. Any stronger storms would of producing locally heavy rainfall and gusty winds, especially across western portions of Georgia. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated thunderstorms are possible Saturday and Sunday. Any storms that develop will be capable of producing locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Dec 6, 2:58 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
258 PM EST Mon Dec 6 2021
GAZ079>081-091-093-062030-
Macon GA-Taylor GA-Marion GA-Crawford GA-Talbot GA-
258 PM EST Mon Dec 6 2021
...A strong thunderstorm will impact portions of northwestern Macon,
northeastern Marion, west central Crawford, southeastern Talbot and
Taylor Counties through 330 PM EST...
At 258 PM EST, a strong thunderstorm was near Junction City, or 9
miles south of Talbotton, moving east at 45 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Butler, Reynolds, Ideal, Junction City, Geneva, Baldwinville, Rupert,
Charing, Oakland, Potterville, Mauk, Howard, Marion Estates, Wesley
Church and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3239 8432 3240 8432 3240 8437 3243 8436
3243 8438 3242 8438 3241 8440 3245 8457
3263 8456 3271 8411 3256 8408 3235 8416
TIME...MOT...LOC 1958Z 271DEG 38KT 3254 8448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 5:16 AM EST | Dense Fog Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Coweta and 48 more | 5 hr |
| Dec 6, 3:11 PM EST | Special Weather Statement | FFC | Marion, Schley, Stewart, Webster | 34 min |
| Dec 6, 3:30 PM EST | Special Weather Statement | FFC | Macon, Peach | 30 min |
| Dec 6, 3:39 PM EST | Special Weather Statement | FFC | Sumter, Webster | 36 min |
| Dec 6, 4:01 PM EST | Special Weather Statement | FFC | Houston, Peach | 29 min |
| Dec 6, 4:15 PM EST | Special Weather Statement | FFC | Crisp, Dooly | 30 min |
| Dec 6, 4:43 PM EST | Special Weather Statement | FFC | Crisp, Wilcox | 32 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.